MAUDE Adverse Event Report: COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NGAGE NITINOL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G48294
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a functional test of a ngage nitinol stone extractor prior to an unspecified procedure, the physician found that the basket would not open properly.Another ngage nitinol stone extractor was used to complete the procedure.No adverse events have been reported due to the alleged malfunction.
 
Event or Problem Description
No additional patient or event information has been received since the last report was submitted on 11nov2019.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, communication/interviews, and quality control data.One device was returned for investigation.Inspection of the returned device noted the device was returned with the handle and the basket formation in the closed position.The mlla (male luer lock adapter) was finger tight, and the colt knob was tight.The polyethylene terephthalate tubing [pett] measured 4 cm in length.There were no kinks noted in the basket sheath.Functional testing determined the handle actuates the basket formation, however, the basket formation does not fully open.The handle was disassembled.The basket formation could not be manually actuated to be in the fully open position.The basket wires appeared to possibly be crossed.A review of the device history record found no non-conformances.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there are no non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Store in a dark, cool, dry place.The returned device was found to have a basket that would not open properly.The basket wires were severely deformed, which prevented the basket from opening with the proper shape.The distal end of the sheath was also found to be damaged, with the distal end buckled.It appears likely the distal end of the device was damaged, causing the observed issues with the basket wires and sheath.The provided information stated the issue was discovered before use of the device.All devices are inspected for damage and functionality multiple times during manufacturing and quality control inspections.The device may have damaged during unpacking or subsequent handling before use.The issue could not be confirmed to be handling damage, as there is no information related to handling of the device before use.Therefore, the most probable cause cannot be determined.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NGAGE NITINOL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9305776
Report Number1820334-2019-02826
Device Sequence Number2460465
Product Code FFL
UDI-Device Identifier00827002482944
UDI-Public(01)00827002482944(17)220729(10)9912672
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2022
Device Model NumberG48294
Device Catalogue NumberNGE-017115
Device Lot Number9912672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer12/06/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1